by: Carl Willis Updated:FULTON COUNTY, Ga. —
A south Fulton County woman said she got quite a surprise when she opened her vitamin bottle.
She said unusual pills wound up in the sealed container.
"I went to my pharmacist and I showed him and he said he'd never seen anything like it," said Mary Cheek, of Fairburn.
She said there was a very clear difference between the Nature Made Chewable Vitamin C that she bought, and the capsule-shaped pills she said she found mixed in the same bottle.
"I found the flat vitamin chewables and I found the oblong pills, a lot of them, that said 'L484,'" she said.
A quick Internet search shows that they are likely extra strength 500mg acetaminophen pills.
Cheek said she knew they were wrong and didn't take any, but worries others could take them and create a dangerous reaction with other medications.
"I thought somebody needed to know, somebody that might think that was
OK just because it was in that bottle and take it and I just didn't want that to happen," Cheek said.
The bottle shows an expiration date of January 2015 and a lot number of 1029058.
Willis spoke to a Consumer Affairs Representative with Nature Made who said they don't make a prescription pill like the ones that Cheek found.
They questioned if it were possible that someone could have tampered with the bottle after it was purchased from a CVS in Fairburn.
The representative echoed much of the information found in a letter they sent to Cheek in late January.
They apologized for the "unusual tablets" and informed her there would be a "thorough investigation."
"(I) would hope that they would recall this lot, just in case," she said. "If they put them in this (bottle), it's very possible it may be in another one."
The Nature Made spokesperson said they are waiting for Cheek to
turn in the bottle. They sent her a shipping label and promised a coupon for a free bottle.
Cheek said she only spoke out to make sure someone else doesn't make a dangerous mistake.
"I just want the word out there," she said. "If you see something that doesn't look right in your medication or in whatever you buy, don't take it. Call somebody. Call your pharmacist. Call your doctor."